Arkiv för Matematik

, Volume 48, Issue 2, pp 231–242 | Cite as

On hypoellipticity of generators of Lévy processes

  • Helmut AbelsEmail author
  • Ryad Husseini


We give a sufficient condition on a Lévy measure μ which ensures that the generator L of the corresponding pure jump Lévy process is (locally) hypoelliptic, i.e., \(\mathop {\mathrm {sing\,supp}}u\subseteq \mathop {\mathrm {sing\,supp}}Lu\) for all admissible u. In particular, we assume that \(\mu|_{\mathbb {R}^{d}\setminus \{0\}}\in C^{\infty}(\mathbb {R}^{d}\setminus \{0\})\) . We also show that this condition is necessary provided that \(\mathop {\mathrm {supp}}\mu\) is compact.


Harmonic Function Supporting Function Dirichlet Form Harnack Inequality Jump Process 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Barlow, M. T., Bass, R. F., Chen, Z.-Q. and Kassmann, M., Non-local Dirichlet forms and symmetric jump processes, Trans. Amer. Math. Soc.361 (2009), 1963–1999. zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Bass, R. F. and Kassmann, M., Hölder continuity of harmonic functions with respect to operators of variable orders, Comm. Partial Differential Equations30 (2005), 1249–1259. zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bass, R. F. and Kassmann, M., Harnack inequalities for non-local operators of variable order, Trans. Amer. Math. Soc.357 (2005), 837–850. zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Bass, R. F. and Levin, D. A., Harnack inequalities for jump processes, Potential Anal.17 (2002), 375–388. zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Berg, C. and Forst, G., Potential Theory on Locally Compact Abelian Groups, Springer, New York, 1975. zbMATHGoogle Scholar
  6. 6.
    Bliedtner, J. and Hansen, W., Potential Theory. An Analytic and Probabilistic Approach to Balayage, Springer, Berlin, 1986. zbMATHGoogle Scholar
  7. 7.
    Courrège, P., Sur la forme intégro-differentielles des opérateurs de Ck danc C satisfaisant au principe du maximum, Semin. Theorie Potentiel M. Brelot, C. Choquet et J. Deny10 (1965/66). Google Scholar
  8. 8.
    Hoh, W., Pseudo differential operators generating Markov processes, Habilitationsschrift, Universität Bielefeld, Bielefeld, 1998. Google Scholar
  9. 9.
    Hoh, W., Hölder continuity of harmonic functions associated to pseudo differential operators with negative definite symbol, in Proceedings of RIMS Workshop on Stochastic Analysis and Applications (Kyoto, 2006 ), RIMS Kôkyûroku Bessatsu B6, pp. 129–137, Res. Inst. Math. Sci. (RIMS), Kyoto, 2008. Google Scholar
  10. 10.
    Hörmander, L., The Analysis of Linear Partial Differential Operators. I–III, Springer, Berlin, 1983, 1983 and 1985. Google Scholar
  11. 11.
    Husseini, R. and Kassmann, M., Jump processes, ℒ-harmonic functions and continuity estimates, to appear in Ann. Inst. H. Poincaré Probab. Statist.Google Scholar
  12. 12.
    Jacob, N., Local regularity of solutions of a class of pseudo differential equations in Dirichlet spaces, Math. Nachr.164 (1993), 63–89. zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Jacob, N., A class of Feller semigroups generated by pseudo differential operators, Math. Z.215 (1994), 151–166. zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Jacob, N., Pseudo Differential Operators and Markov Processes. Vol. I–III, Imperial College Press, London, 2001, 2002 and 2005. CrossRefGoogle Scholar
  15. 15.
    Kassmann, M., A priori estimates for integro-differential operators with measurable kernels, Calc. Var. Partial Differential Equations34 (2009), 1–21. zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Picard, J. and Savona, C., Smoothness of harmonic functions for processes with jumps, Stochastic Process. Appl.87 (2000), 69–91. zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Sato, K., Lévy Processes and Infinitely Divisible Distributions, Cambridge University Press, Cambridge, 1999. zbMATHGoogle Scholar
  18. 18.
    Schilling, R. and Uemura, T., On the Feller property of Dirichlet forms generated by pseudo differential operators, Tohoku Math. J.59 (2007), 401–422. zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Sztonyk, P., Regularity of harmonic functions for anisotropic Laplacian, to appear in Math. Nachr.Google Scholar

Copyright information

© Institut Mittag-Leffler 2009

Authors and Affiliations

  1. 1.Max Planck Institute for Mathematics in the SciencesLeipzigGermany
  2. 2.Institute for Applied MathematicsUniversity of BonnBonnGermany

Personalised recommendations